MAUDE Adverse Event Report: OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)

OREGON MANUFACTURING PLANT NATURALYTE 2251 2K 2.5CA 1MG GAL; DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Model Number 08-2251-0
Medical Device Problem Code Chemical Problem (2893)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 10/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Plant investigation: a product history review was performed.A review of the complaint management system identified 2 additional complaints related to conductivity issues with the reported lot.A review of the product inventory records for lot no.20lxac094 indicated that 2183 cases of finished product were manufactured for distribution with no noted nonconformances.After reviewing the finished product release summary, it was determined that 20lxac094 met release specifications.As of 11/20/2020 no samples were returned.Samples are not needed to confirm the allegation.Through other complaint allegations of the same issue for lots 20lxac056, 20lxac058, and 20lxac076, there were companion samples available for testing which were tested at both the oregon and irving laboratories and results were found to be conflicting.Due to the conflicting results found between the laboratories, the oregon test methods were reviewed and a deficiency was found in the test method pertaining to the sodium and potassium analyte tests.Because of the deficiency found in the test method, it was determined that lot 20lxac094 did not meet release specifications and the allegation conductivity low was confirmed.In conclusion, 20lxac094 release testing was found to be compromised due to the deficient test method.A non-conformance was opened for allegations of conductivity issues and escalated to a corrective action preventative action (capa).Based on the investigation performed, cause was traced to manufacturing.
 
Event or Problem Description
A hemodialysis (hd) clinic¿s area technical operations manager (atom) reported to fresenius customer service that they have few cases of naturalyte with low conductivity detected during setup.Upon follow up, the atom reported that before treatment, the conductivity was at 12.8.Ms/cm.The parameters for the theoretical conductivity value programmed into the machine were not provided.The atom confirmed no patients were treated with this lot.Per the atom 24 cases are affected.The atom does not know the lot number of naturalyte that they were currently using.There was no recent service on the machine.The clinic is using bibag 4000rx12 bicarbonate (lot number unknown).No sample is expected to return for evaluation.

Brand Name
NATURALYTE 2251 2K 2.5CA 1MG GAL
Common Device Name
DIALYSATE CONCENTRATE FOR HEMODIALYSIS (LIQUID OR POWDER)
Manufacturer (Section D)
OREGON MANUFACTURING PLANT
director, quality systems
750 n lallendorf road
oregon OH 43616
MDR Report Key10932808
Report Number3005162618-2020-00175
Device Sequence Number16940399
Product Code KPO
UDI-Device Identifier00840861101696
UDI-Public00840861101696
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192017
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number08-2251-0
Device Catalogue Number08-2251-0
Device Lot Number20LXAC094
Was Device Available for Evaluation? No
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2020
Initial Report FDA Received Date12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1